Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 175, NWS JSJ

October 11, 2005

NWS JSJ issued this flash flood warning at Oct 11, 2005, 10:08 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2005, 10:08 PM CDT (03:08 UTC)
Expired
Oct 12, 2005, 8:00 PM CDT
In force
22 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 120316
FFWSJU
PRC001-019-023-039-043-047-055-059-067-073-075-079-081-083-093-097-
101-107-111-113-121-125-131-133-141-149-153-120900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1108 PM AST TUE OCT 11 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     HORMIGUEROS
     GUANICA
     CIALES
     COAMO
     COROZAL
     GUAYANILLA
     BARRANQUITAS
     JAYUYA
     ADJUNTAS
     MARICAO
     OROCOVIS
     MOROVIS
     SABANA GRANDE
     SAN GERMAN
     SAN SEBASTIAN
     UTUADO
     YAUCO
     VILLALBA
     LAS MARIAS
     LARES
     PENUELAS
     JUANA DIAZ
     MAYAGUEZ
     PONCE
     CABO ROJO
     SANTA ISABEL
     LAJAS

* UNTIL 500 AM AST

* AT 1108 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
VERY HEAVY RAIN OVER PARTS OF THE WARNED AREA...BUT MAINLY OVER     
PONCE...LAJAS...SABANA GRANDE AND SAN GERMAN. 

ADDITIONAL RAINFALL AMOUNTS OF AT LEAST ONE TO TWO INCHES ARE 
POSSIBLE IN THE WARNED AREA. THE DANGER OF MUDSLIDES WILL PERSIST.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1827 6633 1795 6638 1791 6725 1819 6722
      1829 6700 1824 6675

$$

GR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 4:00 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Oct 11, 4:00 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
500 PM AST TUE OCT 11 2005

.DISCUSSION...THE LOCAL AREA CONTINUES UNDER THE INFLUENCE OF THE
MID TO UPPER LOW NORTH OF THE LOCAL AREA...AND A DEVELOPING AREA OF
LOW PRESSURE JUST NORTH OF PUERTO RICO. THE PREDOMINANT MOIST
SOUTHWEST WIND FLOW CONTINUED ACROSS THE TODAY AND WILL CONTINUE
OVERNIGHT THROUGH THE END OF THE WEEK. AS A RESULT DEEP TROPICAL
MOISTURE WILL CONTINUE TO BE ADVECTED ACROSS THE LOCAL AREA. LATEST
SATELITE IMAGERY AND DOPPLER RADAR SHOWED OCCASIONAL LINES OF HEAVY
SHOWERS AND THUNDERSTORMS MOVING SOUTHWEST TO NORTHEAST ACROSS THE
LOCAL REGION AND AFFECTING THE LOCAL ISLANDS FROM TIME TO TIME. A
WEAK TROPICAL WAVE AND ASSOCIATED MOISTURE CONTINUES TO MOVE ACROSS
THE LESSER ANTILLES WHILE BEING LIFTED NORTHWEST IN THE SOUTHERLY
WIND FLOW. WITH LITTLE CHANGE EXPECTED IN THE OVERALL WEATHER AND
WIND FLOW PATTERN OVERNIGHT THROUGH WEDNESDAY...LINES OF MODERATE TO
HEAVY SHOWERS WILL CONTINUE TO MOVE OVER PARTS OF THE ISLANDS FROM
TIME TO TIME.

LATEST MODEL GUIDANCE CONTINUES TO SUGGEST A RELATIVELY MOIST
WEATHER PATTERN THROUGH THE END OF THE WEEK...HOWEVER EXPECT THE MID
TO HIGH LEVEL CLOUDINESS TO GRADUALLY LIFT NORTHWARD...AS THE ABOVE
MENTIONED FEATURES SLOWLY LIFTS NORTHWARD...AND AWAY FROM THE AREA
BY SUNDAY. AS THE CLOUDINESS DIMINISH...DAYTIME HEATING WILL COMBINE
WITH AVAILABLE LOW LEVEL MOISTURE TO PRODUCE SHOWERS AND
THUNDERSTORMS. BY THEN FLOODING ACROSS THE AREA WILL BE MORE
LOCALIZED.

&&

.HYDROLOGY...THE GROUND ACROSS THE REGION IS EXTREMELY SATURATED...
MANY STREAMS AND MAJOR RIVERS REMAIN AT HIGH LEVELS OR ARE OUT OF
THEIR BANKS. A CONTINUATION OF THE RAINS AND OCCASIONAL SURGES OF
HEAVY RAINFALL ACROSS THE ISLANDS...WILL CAUSE CONTINUED FLOODING
PROBLEMS ACROSS PARTS OF THE ISLANDS. ALSO THE CHANCES FOR DEBRIS
FLOW/MUDSLIDES REMAIN VERY HIGH ACROSS AREAS OF STEEP TERRAIN. ALL
RIVERS AND STREAMS ACROSS THE ISLAND REMAIN VERY SUSCEPTIBLE TO
FLOODING OVERNIGHT THROUGH WEDNESDAY.

&&

.MARINE...THE UNSTABLE WEATHER CONDITIONS WILL CONTINUE OVER THE
ATLANTIC AND CARIBBEAN COASTAL WATERS OVERNIGHT THROUGH WEDNESDAY.
MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR PERIODS OF HEAVY RAIN
WITH THUNDERSTORMS ACROSS THE REGIONAL WATERS. THIS WILL CREATE
CHOPPY SEAS...REDUCED VISIBILITIES...STRONG GUSTY WINDS...LOCALLY
HIGHER SEAS...AND ALSO THE POTENTIAL FOR FREQUENT CLOUD TO WATER
LIGHTNING....AND WATERSPOUTS.

&&
.PRELIMINARY POINT TEMPS/POPS...
SJU  75  87  74  87 /  80  80  70  60
STT  77  85  78  86 /  80  80  70  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...WIND ADVISORY UNTIL 6 PM TUESDAY FOR
PRZ001-PRZ002-PRZ003-PRZ004-
PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010.

VI...WIND ADVISORY UNTIL 6 PM TUESDAY FOR VIZ001-VIZ002.

&&

09
Hazardous weather outlook, Oct 11, 5:30 AM CDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE OCT 11 2005

PRZ001>013-AMZ710>750-121030-
630 AM AST TUE OCT 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

A LARGE AND ENERGETIC UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE
WESTERN ATLANTIC...WELL TO OUR NORTH. THIS FEATURE CONTINUES TO
CREATE VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE
REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE
OCCASIONAL STRONG THUNDERSTORM ACTIVITY AND PERSISTENT RAIN ACROSS
THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW
TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS
THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO
THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN
AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE
GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL
RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP
TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT.

MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS
THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY
HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER
LIGHTNING.

.DAYS TWO THROUGH SEVEN...

THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC
THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS
ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON
WEDNESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH
MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS
ARE EXPECTED ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

VIZ001-002-AMZ710>730-121030-
630 AM AST TUE OCT 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A LARGE AND ENERGETIC UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE
WESTERN ATLANTIC...WELL TO OUR NORTH. THIS FEATURE CONTINUES TO
CREATE VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE
REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE
OCCASIONAL STRONG THUNDERSTORM ACTIVITY AND PERSISTENT RAIN ACROSS
THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW
TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS
THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO
THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN
AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE
GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL
RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP
TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS
THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY
HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER
LIGHTNING.

.DAYS TWO THROUGH SEVEN...
THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC
THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS
ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON
WEDNESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH
MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS
ARE EXPECTED ACROSS THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:55 AM CDTFlash Flood WarningJSJ20 hr
Oct 12, 5:34 AM CDTFlash Flood WarningJSJ18 hr
Oct 12, 8:05 AM CDTFlash Flood WarningJSJ22 hr
Oct 12, 9:25 AM CDTSpecial Marine WarningJSJ2 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.